You are here:

Birth Control/Birth control

Advertisement


Question
I've been on birth control for two months. This is my third month, I've never had a problem with getting my period early other than now. I've had my period for little over a week. I'm not suppose to have it until the end of this month. I'm worried, if there's something more serious wrong with me. Should I stop taking my pill? Or is this just normal, at first...I have read some, other posts reading this can last up to three months. What do I do? :/

Answer
If you've always had regular periods up to now, I don't think you need to worry that there is something serious wrong.  The bleeding is what we call breakthrough bleeding, and it's just a side effect of the pill.  It's a little unusual for you to have this the third month if you didn't have it the first 2 months on the pill.  I suspect you might need to switch to a different pill.  You could also try doubling up on the pills, taking 2 daily rather than one.  That would likely stop the bleeding, which may resolve by your next pack of pills.  If you do take 2 daily, you'll either need to borrow active pills from another pack or get your next period early.  That's OK, except that you have to take 21 days of active pills before going off in order to maintain protection from pregnancy.  It's probably best to discuss it with your doctor, who knows more about you and about which pill you're taking.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.